Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Having vomiting. Suggested due to anxiety. Taking Trika. Reduced the dosage of medicines. Symptoms continue. Suggest permanent relief?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 1680 Questions
My problem has been for 4 years now.
It started with vomit in morning after getting up and pukish feeling lasting up for whole day.

I diagnosed for the reasons and went through tests as guided by a physician (SGPT,SGOT count was reported high) in 2010 but nothing particular came out and my doctor advised that this might be due to anxiety/depression.
I was advised to take Trika Plus 0.5 by one of our family doctor for sometime, which i took for 1 year.

Last year i visited one of psychiatrist in town as i was not getting permanent relief, he then advised me to take Clonotril 0.25 (Clonazepam) , Prothiaden and Rexipra 10mg (Escitalopram).

I am on above said 3 drugs for last 1.5 years and during this time my pukish feeling was fine (SGPT also Normal) but i turned out too lazy ,sleepy, inactive and also sometimes suicidal thoughts crossed my mind(earlier there was no thoughts like this).

Now from 4 months back,I reduced the dose of medicines slowly, but now when i am further trying to reduce Rexipra & other drugs i am unable to do that and also my symptoms are returning back i.e. pukish feeling round the clock and vomit sometimes.

Now i feel that i am still there where i started and i am unable to decide that whether this problem is really due to anxiety/depression or do i have some kind of infection in my liver as recently( 7th Oct 2013 ) i went for a physical checkup and my report indicated :

Lymphocytes 40.4 h (20 -40)
Bun/Creatinine ratio 7.3 L (10 -24 )
Total protein 8.3 H (6 -8 )
SGOT (AST ) 46 H (0 -42)
SGPT (ALT) 77 H ( 0 - 42)
ANION GAP 16 H (5 - 15)

Please let me know whether i should keep my treatment running from psychological point of view or do i need to get my checkup done through a gastroenterologist?

Sometimes i cough as something want to come out from my stomach & feel uneasy.

Today also i went for blood check up in emergency ward and got the report which i am attaching here for your reference.

Please help me out from your experience.
Posted Mon, 18 Nov 2013 in Digestion and Bowels
Answered by Dr. Ratnakar Kini 16 hours later
Brief Answer:
Detailed answer given below

Detailed Answer:
Thanks for posting your query.
I am Dr.Ratnakar Kini and I am pleased to assist you.

You probably have acidity issues which is getting worsened by anxiety.
The tests you have done last year shows you do not have any ulcers or gastritis or esophagitis.
The CT scan also has not revealed anything significant.

The mild increase in the SGPT/ALT level could be due to fatty liver.

I would advise you to take medications for acidity first for about 8 weeks and look for relief.
Since anxiety is also present, I would advise you to do meditation every day which helps a lot.
You should start with the gastroenterologist only.

You can discuss with your psychiatrist about slowly tapering the dose of those 3 medications you have mentioned and stop them.

Let me know if I can assist you further.
Dr.Ratnakar Kini
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor